Skip to content
My WebMD Sign In, Sign Up
needs answers--lupus
avatar
gringa1 posted:
Hi everyone, new to site,I was diagnosed with lupus, my Dr. says not to worry bout it, but I have already had some hair loss, esp.my eyebrows and off and on rash. She said my count is only 21 nothing to be worried about yet. Can someone tell what to expect from this point forward. Also, I was diagnosed with fibromyalgia.
Reply
 
avatar
allie_bf responded:
There are so many different ways that lupus can affect your body that it's hard to tell you to watch out for one or two things. The best thing to do now though is some reading: get to the library and check out a few books on lupus and chronic illness in general, and keep an eye on this site, so that you can ask good questions when you see your rheumatologist. Being an informed patient goes a long with with a complex illness like lupus. I can tell you that my mild hair loss/thinning and skin rash responded pretty well to the drugs used for fighting inflammation (i.e. Plaquenil, prednisone, and "assorted" NSAIDs in my case,) but certainly others may have a different response. Best wishes, and welcome to the site!
 
avatar
Lupylisa44 responded:
I am sorry you got a diagnosis of lupus. I am not sure which count you are speaking of when you say it is only 21. What symptoms have you been experiencing that lead to a lupus/fibro diagnosis? What type of doctor diagnosed you? Was it a primary care doctor or a rheumatologist?


Did your doctor check your thyroid? Eyebrow thining is one of the major signs that your thyroid is not functioning correctly. Feeling lethargic, dry skin, feeling cold, irregular bowels and weight loss/gain are also symptoms of thyroid dysfunction.

http://www.ehow.com/about_5531581_thyroid-problems-thinning-eyebrows.html

Lupylisa
With love, with patience and with faith, we'll make our way.
 
avatar
gringa1 responded:
I had blood work with primary care doctor which showed lupus, then she referred me to a rheumatologist which confirmed with additional blood test and to make matters worst Epstein Barr Virus was present. I have been tested for my thyroid and that was normal. I am very fatigued and have chronic headaches,joints hurt, and extremely tired. I take 1600 Motrin and at night I take 50mg of tarmaldol HCL. Going to see a ophthalmologist, my dr. wants to prescribe Plaquenil.
 
avatar
gringa1 replied to Lupylisa44's response:
My doctor said my DNA antibody is 21H, we should not be concerned until it reaches 50 to 100 and that's what I don't understand. When I asked for more info on that,all she said "don't worry". What I'm looking for is answers. Also is my constance nauseousness caused from the lupus or fibro?
 
avatar
Lupylisa44 replied to gringa1's response:
Did you mean ANA or DNA? I'm not sure what that number means. Here is a site that helps you understand your lab work:

http://www.uklupus.co.uk/tests.html

and another is

http://www.labtestsonline.org/understanding/conditions/lupus-2.html
With love, with patience and with faith, we'll make our way.
 
avatar
gringa1 replied to Lupylisa44's response:
thank you Lupylisa44.
 
avatar
gringa1 replied to Lupylisa44's response:
ANA is positive
DNA (DS) Antibody is 21H
SED Rate 23H-(need to look this up)
ANA Pattern- Speckled; ANA Titer 1:80H
I looked it all up, still going to do more reading to understand it better. And my vitamin D is low, taking vitamin D 50,000 IU.
 
avatar
Lupylisa44 replied to gringa1's response:
If you look to the right of this screen you will see Tips and Resource sections.. There is a ton of valuable information there to help you understand lupus better!!!

Lupylisa
With love, with patience and with faith, we'll make our way.
 
avatar
Andie_WebMD_Staff responded:
Hi Gringa,

Welcome to the Lupus Community. :)

Lisa gave you some great pointers, and she's right, we do have a ton of resources that will help clear some things up for you.

I'll help you out by posting a few here to get you started:

That should get you started, but be sure to check out the questions to ask your doctor. Your own PCP is going to have the most accurate information for your own case.

Good luck and please feel free ask any more questions you might have.

~Andie
:)
 
avatar
gringa1 replied to Andie_WebMD_Staff's response:
Thanks again to Lisa and to you Andie. Looks like I have alot of reading to do.
Oh, one more question, what do you think of the medication Plaquenil.
 
avatar
Lupylisa44 replied to gringa1's response:
Plaquenil is usually the best,and first line of defense against lupus. I have been on it for 27 years!!! It doesn't cause any problems for me at all. Some people experience some stomach upset when they first start taking it, but that usually subsides.

It takes several months for plaquenil to start working so don't be discouraged if you don't see immediate results and improvement in your symptoms. It usually works very well once it kicks in!

Since Plaquenil can damage your retina. It is very important to get a baseline eye exam and then regular check ups and visual field tests with an opthamalogist. The damage plaquenil causes is reversible if caught in the early stages, which is why you have to get your visuall field exams every six months. Like I said before, I have taken it for 27 years and have never had any eye issues from plaquenil.

Lupylisa
With love, with patience and with faith, we'll make our way.


Featuring Experts

Dr. R. Swamy Venuturupalli is a board-certified rheumatologist practicing in Los Angeles. He is Clinical Chief of the Division of Rheumatology at Ce...More

Coping
With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Vitamin DExpert
Lupus patients are rightfully told to avoid the sun since it can flare the disease. But guess what... by doing so you are setting yourself ... More
Was this Helpful?
91 of 121 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.